Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 3, 2018, 4:10 PM CDT for Saint Martin Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 4:10 PM CDT (21:10 UTC)
- Expired
- Aug 3, 2018, 4:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 144 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1284 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WWUS84 KLCH 032110
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
410 PM CDT FRI AUG 3 2018
LAZ053-054-032145-
Iberia LA-St. Mary LA-
410 PM CDT FRI AUG 3 2018
...SPECIAL WEATHER STATEMENT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glencoe, or near Jeanerette, moving northwest at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
New Iberia, Franklin, Jeanerette, Avery Island, Baldwin, Loreauville,
Sorrel, Cote Blanche Island, Glencoe, Lydia, Charenton and Weeks
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9166 2965 9163 2975 9161 2973 9180
2978 9186 2980 9185 2978 9183 2982 9182
2982 9191 2984 9193 2984 9188 2985 9194
2988 9198 3010 9177 2980 9143 2964 9156
TIME...MOT...LOC 2109Z 135DEG 16KT 2985 9169
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:50 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 3, 1:50 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 150 PM CDT Fri Aug 3 2018 .DISCUSSION... For the 08/03/18 1800 UTC TAF package. && .AVIATION... Isolated to scattered convection occurring along the coastal sea breeze over SE TX/SW LA, and across S Central LA east of KLFT and KARA. VFR is expected to generally prevail through the rest of the afternoon, but did add TEMPO MVFR for TSTMS to the Acadiana terminals based on radar trends and latest guidance. Convection will end around/shortly after sunset, with VFR prevailing through the overnight period, though an hour or two of MVFR for reduced VSBYS is possible at KAEX. Shower activity likely to be ongoing offshore/just inland early SAT morning, with subsequent northward movement through the morning. Inserted VCSH mid morning at the coastal sites. 13 && .PREV DISCUSSION... /issued 1100 AM CDT Fri Aug 3 2018/ DISCUSSION...Radar showing just a few showers along the immediate coast and offshore. Expecting increased activity during max heating mainly across Acadiana. Forecast looks good and no update needed. PREV DISCUSSION... /issued 607 AM CDT Fri Aug 3 2018/ AVIATION...Generally VFR conditions are expected during the period, however scattered storms will be possible this afternoon over Acadiana. Additional showers and storms will be working into the coastal locations by the very end of the period. KLFT and KARA have the highest chance of lower vis and ceilings today. Winds will be light and vrb this morning, but become light SE this afternoon. PREV DISCUSSION... /issued 355 AM CDT Fri Aug 3 2018/ DISCUSSION... Beautiful night across the region as temperatures continue to slowly fall into the upper 60s to lower 70s under light to calm winds. A couple of nocturnal showers were noted along the coast near Cameron and Marsh Island but were in the waining stages of development. In the upper levels of the atmosphere...a trough across the eastern United States will begin to retrograde westward as high high pressure across the western Atlantic builds across the east coast. Therefore...expect this westward moving trough to setup across our area over the weekend. This will setup increasing rain chances from south central Louisiana into southeast Texas. Beginning today...expect activity to begin mainly across the southeast Gulf waters into south central Louisiana where moisture and a weak boundary resides. The rest of the area will generally have low pops today without a boundary to really focus the rains on. Temperatures will be near normal today with southerly winds returning to all of the area this afternoon. Tonight...the gulf will be more active as moisture increases and instability in the upper levels increases. Best chances inland tonight are from I10 corridor and southward. On Saturday going into Sunday...warm moist air flowing in from the gulf combined with an unstable atmosphere should fire off widespread showers and thunderstorms both days as a warm surface boundary lifts northward out of Gulf. There will be significant low level convergence across the area to focus some heavy rains at times. Precipitable water values will increase to near two inches over the weekend with heaviest rains to be confined mostly I-10 southward. Would not be surprised to see one or two inch totals by early Monday morning in some areas across south central Louisiana where convection initially begins. While severe weather is not on the table due to absence of strong shear and lower convective temperatures...we could still see increased lightning and gusty outflows from the stronger thunderstorms. Below normal to near normal temperatures can be expected for highs Saturday and Sunday respectively. This coming Monday shows little change for the area as we will remain between systems and in a generally lower pressure environment aloft. Therefore...rain chances remain above normal. A brief pause in the rain begins Tuesday and continues into midweek as upper level high pressure ridges back into our area. This should suppress the rain chances for a short time. By the end of next week though...rain returns as an upper level trough sinks down into the area from the north and a frontal boundary approaches. Overall...looks like decent rain chances through the 7 day forecast package with below normal temperatures in rain cooled areas to normal temperatures elsewhere. MARINE... A weak surface boundary along the coast will wash out today as a surface high begins to ridge across the northern Gulf of Mexico from the Atlantic. As the surface ridge builds in, mainly light onshore flow will develop and continue through the weekend into early next week. Moisture values will significantly increase over the coastal waters by Saturday, and this will allow numerous showers and thunderstorms to be in the forecast for the weekend. && .PRELIMINARY POINT TEMPS/POPS... AEX 93 69 91 70 / 20 10 50 20 LCH 92 72 88 74 / 20 30 60 20 LFT 92 74 90 74 / 40 30 60 20 BPT 91 75 87 76 / 20 20 60 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...Ozone Action Day until 7 PM CDT this evening for TXZ201-215-216. GM...None. &&
Hazardous weather outlook, Aug 3, 4:13 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 413 AM CDT Fri Aug 3 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 040915- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 413 AM CDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A few showers and thunderstorms will be possible near the coast of lower Acadiana today and again tonight. Occasional cloud to ground lightning can be expected with the storms, otherwise no severe weather in anticipated. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Increasing moisture over the weekend and into Monday combined with an unstable atmosphere should result in numerous showers and thunderstorms during this timeframe. Brief periods of locally heavy down pours and occasional to frequent cloud to ground lightning can be expected with the storms. However, the potential for organized severe weather is low. More seasonal scattered showers and thunderstorms can be expected for Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-040915- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 413 AM CDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will slowly increase today off the south central Louisiana coastal waters and then spread westward into the remaining waters tonight. Occasional cloud to water lightning can be expected, otherwise no severe weather in anticipated. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous showers and thunderstorms are expected for Saturday through Monday. Occasional to frequent cloud to water lightning, along with locally higher winds and seas can be expected with the storms. Isolated to scattered showers and thunderstorms will continue Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 06
In the hours before
Special weather statement, Aug 3, 2:56 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
256 PM CDT FRI AUG 3 2018
LAZ045-053-032045-
Iberia LA-Upper St. Martin LA-
256 PM CDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA AND WEST
CENTRAL ST. MARTIN PARISHES UNTIL 345 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lydia, or near New Iberia, moving northwest at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lafayette, New Iberia, Abbeville, St. Martinville, Jeanerette,
Delcambre, Loreauville, Cade, Lydia, Acadiana Regional Airport,
Jefferson Island, Coteau and Lake Fausse Pointe.
LAT...LON 2989 9167 2985 9171 2993 9198 2994 9199
2999 9199 2999 9198 3012 9194 3015 9191
3017 9191 3001 9161
TIME...MOT...LOC 1956Z 116DEG 14KT 2998 9174
13Special weather statement, Aug 3, 3:30 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
330 PM CDT FRI AUG 3 2018
LAZ044-045-052-053-032115-
Iberia LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-
330 PM CDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE...NORTHWESTERN
IBERIA...NORTHEASTERN VERMILION AND WEST CENTRAL ST. MARTIN PARISHES
UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coteau, or 7 miles west of New Iberia, moving west at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm. The Acadiana Regional Airport recently reported a peak
wind gust of 37 mph.
Locations impacted include...
Lafayette, Abbeville, Kaplan, Youngsville, Erath, Delcambre, Duson,
Maurice, Cade, Meaux, Acadiana Regional Airport, Jefferson Island,
Indian Bayou, Coteau, Ridge and Milton.
LAT...LON 3000 9233 3015 9227 3017 9225 3021 9225
3022 9223 3022 9222 3023 9221 3024 9221
3024 9219 3008 9181 2991 9188
TIME...MOT...LOC 2029Z 108DEG 18KT 3003 9193
13Special weather statement, Aug 3, 4:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
410 PM CDT FRI AUG 3 2018
LAZ053-054-032145-
Iberia LA-St. Mary LA-
410 PM CDT FRI AUG 3 2018
...SPECIAL WEATHER STATEMENT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glencoe, or near Jeanerette, moving northwest at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
New Iberia, Franklin, Jeanerette, Avery Island, Baldwin, Loreauville,
Sorrel, Cote Blanche Island, Glencoe, Lydia, Charenton and Weeks
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9166 2965 9163 2975 9161 2973 9180
2978 9186 2980 9185 2978 9183 2982 9182
2982 9191 2984 9193 2984 9188 2985 9194
2988 9198 3010 9177 2980 9143 2964 9156
TIME...MOT...LOC 2109Z 135DEG 16KT 2985 9169
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:45 PM CDT | Special Weather Statement | LCH | Vermilion | 30 min |
| Aug 2, 9:15 PM CDT | Special Weather Statement | LCH | Vermilion | 30 min |
| Aug 3, 2:56 PM CDT | Special Weather Statement | LCH | Saint Martin | 49 min |
| Aug 3, 3:30 PM CDT | Special Weather Statement | LCH | Lafayette | 45 min |
| Aug 3, 4:52 PM CDT | Special Weather Statement | LCH | Acadia | 23 min |
| Aug 3, 5:11 PM CDT | Special Weather Statement | LCH | Vermilion | 34 min |
| Aug 3, 5:17 PM CDT | Special Weather Statement | LCH | Acadia | 28 min |
| Aug 3, 6:08 PM CDT | Special Weather Statement | LCH | Evangeline | 37 min |
| Aug 3, 6:56 PM CDT | Special Weather Statement | LCH | Rapides | 34 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.